



# NAESA 2015 FALL WORKSHOPS

"Meeting the Challenge"

Toronto November 3 - 4, 2015



Holiday Inn Toronto International
Airport
970 Dixon Road
Toronto, ON
M9W 1J9
416-675-7611
1-877-660-8550

\$118.00 per night

Vancouver November 17 - 18, 2015



Sandman Signature Hotel
Vancouver Airport
10251 St. Edwards Drive,
Vancouver, BC
V6X 2K9
604-278-9611
1-800-726-3626

\$ 116.00 per night

Registration Fees — Register Early to Avoid Late Fees

**Registration Deadline** 

Friday October 9, 2015,

4:00 p.m. EST

**Registration Deadline** 

Friday October 30, 2015

4:00 p.m. EST

All Registration forms received after the deadline for 'Registration" will be treated as "At the Door", and subject to the rates posted in the fee schedule.

2015 Fee Schedule\*: Member: \$465.00 + HST Non-Member: \$485.00 + HST

Door Member: \$560.00 + HST
Door Non-Member: \$580.00 + HST
\* All Fees Are Non-Refundable

See the Fee Schedule on the Registration Form for more information.





#### **Accommodations**

The Workshops will be held at the hotels indicated above. Make reservations as soon as possible, as there are only a limited number of rooms are available at the posted rates. Contact the hotel of choice directly to make reservations.

#### **Hotel Reservation CUT OFF DATES:**

TORONTO
Cut Off Date
October 2nd
GROUP RATE CODE: NAS

VANCOUVER
Group Code
574506-NAESA Group
No Hold—First Come Basis

#### **Summary of Events**

Toronto: November 2: Meet & Greet Reception November 3: Workshop

November 4: Workshop QEI Certification Exam- Contact NAESA

Vancouver: November 16: Meet & Greet Reception November 17: Workshop

November 18: Workshop QEI Certification Exam- Contact NAESA

#### **Workshop Highlights**

#### **Qualifying Continuing Education Credits Required for:**

QEI Certified Inspectors, Consultants and Elevating Device Mechanics

#### Informative Training Session Highlights Include:

- What's New in the 2013 A17.1/B44 & Enforcement Strategy
- New Technology KONE
- Safety in the Workplace
- What's New in the CSA B355-15
- Clarifying Occupant Evacuation Operation
- Safety Moments and Reminders
- Original Equipment Manufacturer Product Updates
- And MUCH, MUCH MORE!

#### **Speakers:**

- Alex Beauine, KONE Elevator
- Jim Runyan, NAESA International
- Rob Kremer, TSSA.
- David McColl , Otis Elevator Canada
- Vince Robibero, Schindler Elevator
- And MANY MORE!

#### **NAESA International QEI Certification Examinations:**

- You must contact NAESA International to inquire and register for the examination.
- See NAESA webite. for application criteria.
- Note:
  - The NAESA Canadian Region Executive will not respond to examination requests, please follow the appropriate procedures posted at https://www.naesai.org/qei-certification



Non-Member: \$580.00 + HST = \$655.40

### NAESA International

**Canadian Region Office** 1019 Shepherds Drive Burlington, ON L7T 3R2
Email: registration@naesacanada.com

**Dotty Stanlaske** 

**Executive Director** 

REGISTRATION INFORMATION				
Name:				
Address:	Address:			
Email:				
Organization:			Phone Number:	
Workshop Location:	Toron	to, Ontario	Vai	ncouver, BC.
MANDATORY FIELDS NAESA Member: Ontario EDM:	YES YES	NO NO	QEI Certification Num Certification Number:	
	P	AYMENT INFO	RMATION	
Payment Type:	VISA		MASTERCARI	)
Name as it appears on card:				
Address:		City:	Prov:	Postal Code:
Credit Card Number:			Date o	f Expiry:
Signature/Authorization:				
General:				
<ul><li>Completed Registration F</li><li>Only VISA or MASTERCA</li></ul>		_	istration@naesacanada	.com
_		-	vou are a Member	
Remember, being NAESA Certified does not guarantee you are a Member     FEE SCHEDULE — WORKSHOP FEES ARE NON-REFUNDABLE				
Select the Fee Submitted*  *The fee selected will be reviewed before registration, and subject to revision based on the registration type/date.				
Registration: Toronto Deadline October 9 2015, 4:00 p.m. EST Vancouver Deadline October 30, 2015, 4:00 pm. EST				
NAESA Member: \$465.00 + HST = \$525.45				
Non-Member: \$485.00 + HST = \$548.05				
All Registration forms received after the deadline for 'Registration" will be treated as "At the Door",				
At the Door Registration: After the deadline for "Registration" until the Workshop				
NAESA Member: \$560.00 + HST = \$632.80				

## National Association of Elevator Safety Authorities Canadian Region Workshop Continuing Education



"Meeting the Challenge"

Address: Holiday Inn Toronto International Airport Location: 970 Dixon Road, Toronto ON, M9W 1J9

**Duration:** Monday November 2, 2015

Time	ltem	Lead
6:00 -	Most and Great Reception	All Attendees Welcome
6:00 – 11:00 p.m.	Meet and Greet Reception	Cabinet Room
	Registration	
5:00 -		
5:00 – 7:00 p.m.		

**Duration:** Tuesday November 3, 2015

**Location:** Address: Holiday Inn Toronto International Airport

**Location:** 970 Dixon Road, Toronto ON, M9W 1J9

Trillium Ballroom

Time	Item	Lead
6:30 – 7:45 a.m.	Breakfast	Cabinet Room
7:15 – 8:00 a.m.	Registration	Main Foyer
8:00 –	Daily Opening Remarks	Les Simonffy / Dean McLellan
8:05 a.m.	Certificates will be issued based on the amount of time individuals were actually in attendance. If an individual arrives at a training session late or leaves a training session early, his/her certificate will be revised to reflect the actual number of hours the individual was in attendance. In addition, if an individual neglects to sign the attendance sheet at the required time and/or does not pick up his/her certificate at the end of the event, it will be presumed that the individual was not in attendance for the entire event and his/her certificate will be revised accordingly.	
	Mechanics certification numbers required on sign in sheets where applicable and in jurisdictions with mechanic certifications.	



### National Association of Elevator Safety Authorities Canadian Region Workshop Continuing Education

"Meeting the Challenge"

8:05 –	Safety Moment	
8:35 a.m.	Video & Discussion	Marc Tevyaw
	Duration: .50 hrs	Schindler Safety Video
		Jury Recommendations
	0.05 <i>CEU</i> s	Task Group & Code Activity
8:35 –	Occupant Evacuation Operation	David McColl
9:35 a.m.	Duration: 1 hrs	
	This presentation will revisit the subject of Occupant Evacuation Operation to create a better understanding of the requirements added to the 2013 edition of A17.1/B44. The presenter was the chairman of the ASME task group responsible for developing the criteria that resulted in the addition of this section of the code following the tragic events of 9/11.	
	.1 CEUs	
9:35 –	Transport Platforms	David Parks
10:20	With ever changing technology new products continue to enter the market place. Inspectors in most jurisdictions are now regulating these types of devices known as Transport Platforms. The presenter will create an awareness and cover a number of inspection points for those devices that fall under ANSI A92.10.	
	Duration: 0.75 hrs	
	0.075 <b>CEUs</b>	
10:20 – 10:40 am	Morning Break	
10:40 –	New Technologies	Kone
11:40 p.m.	This presentation will cover KONE's Ultrarope in a new	Alex Beaulne
	carbon fibre configuration. Also the presenters will address a new approach to elevator installations referred to as the KONE Jumplift technology. The focus will be to assist members in meeting the challenge when exposed to this new technology.	Sheldon Bornstein
	Duration: 1.0 hrs	
	.1 CEUs	



11:40 –	Cracker Barrel	Updated FEO Flow Chart
11:55 am	Duration: 0.25	Rob Kremer
	This interactive session will highlight issues encountered by inspectors over recent months as well as technical and code related subjects. Appropriate responses supporting consistency by a number of industry experts will address individual topics.	Single Fastenings Dean McLellan Babbit Marc Tevyaw
	0.025 <b>CEUs</b>	
11:55 – 1:00 p.m.	Lunch	
1:00 -	Back Injuries	Richard McLonis
2 :30 pm	Duration: 1.50 hrs	
	This interactive session will dwell on prevention of personal injuries both in the workplace and outside the workplace. The focus will be on creating a better understanding of how the body reacts to specific conditions and hopefully result in fewer lost time injuries as well as injuries that can be prevented.	
	.15 <b>CEUs</b>	
2:30 – 2:50 p.m.	Afternoon Break	
2:50 -	What's New B355-15	Rob Murphy
3:50 pm	Duration: 1.0 hrs	
	This presentation will take a look at the new requirements introduced in the CSA B355 2015 edition. The presenter will lead the attendees through the changes with a focus of creating an understanding in order that members will be able to meet the challenge when installing and inspecting lifts for persons with physical disabilities.	
	.1 CEUs	
3:50 – 4:20 pm	Cracker Barrel  Duration: .50 hrs	Weighing Cars Dave Witt Interpretation 04-07 Load Weighing
	This session will cover issues encountered by inspectors over recent months as well as technical and code related subjects. Appropriate responses supporting consistency by industry experts will address individual topics.	
	0.05 <b>CEUs</b>	



4:20 -	Canadian Region Business Meeting	Dotty Stanlaske
5:00 p.m.	NAESA Update –International	Dean McLellan
	NAESA Website Member Access – Member Benefits	Marc Tevyaw
	Members & All Attendees	Stephanie Coyne
	Business	
	Members Only	
6:30 –	Dinner	
11:00 p.m.	& EESFC Event	
	50/50 Draw	
	Supporting: Elevator Escalator Safety Foundation Canada	

**Duration:** Wednesday November 4, 2015

**Location:** Trillium Ballroom

Time	ltem	Lead
6:30 – 7:45 a.m.	Breakfast	
8:00 a.m.	Daily Opening Remarks	Les Simonffy
		Dean McLellan
8:00 –	Safety Moment	Marc Tevyaw
	Duration: 0.50 hrs	MOL Safety Video
8:30 am	This session will deal with safety in the workplace. An	Safety Handbook
	overview of the latest Elevator Industry Field Employee's Safety Handbook will also be a highlight.	Incident Statistics
	0.05 <b>CEU</b> s	
8:30 -	Code Relations /Gravity Stopping	Al Griffin
9:30 am	Duration: 1.0 hrs	
	Understanding gravity stopping distance and how it relates to code requirements will be the focus of this presentation. A connection to real time will assist with the application.	
	.1 CEUs	



9:30 –	Kone New Technology	Alex Beaulne
10:15 am	Duration: 0.75 hrs	Sheldon Bornstein
	This segment will cover KONE ECOmod (escalator modernizations) as well as KONE ICS for Ecospace (Integral Control Solution) as part of ever changing technology.	
	0.075 <i>CEU</i> s	
10:15 – 10:35 a.m.	Morning Break	
10:35 -	What's New A17.1/B44 2013	Rob Kremer
12:05 pm	& Enforcement Strategy	Dean McLellan
	Duration: 1.50 hrs	
	This session will look at what is new in A17.1/B44, how it will be adopted in Ontario, as well as cover enforcement criteria with respect to many of the requirements being adopted. The presenters will focus on creating an understanding for attendees on the adoption process and how it impacts industry as a whole.	
	.15 <b>CEUs</b>	
12:05 p.m.	Lunch	
1:00-	Shindler	Vince Robibero
2:00 pm	Duration: 1.0 hrs	
	This presentation will focus on the subject of escalators with respect to speeds, acceleration and deceleration along with tandem escalator inspections. Ever important to the inspection community, the presenter will introduce the attendees to the current and ongoing activities in response to issues raised by inspectors on the subject of software changes.	
	.1 CEUs	
2:00 -	An In depth look at Part 7 of ASME A17.1 CSA /B44	Jim Runyan
3:30 pm	Duration: 1.50 hrs	
	Covering Dumbwaiters and Material Lifts.	
	The presenter will highlight numerous areas an inspector or mechanic should focus on.	
	.15 <b>CEUs</b>	



3:30 p.m.	Wrap Up	Dean McLellan
		1.275 CEU's

#### **Addendum: Listing of Presenters**

Presenter		Company
Alex Beaulne	P.Eng	Kone Canada
Sheldon Bornstein	P.Eng	Kone Canada
Stephanie Coyne	CEI,EDM-F	TSSA
Al Griffin	CEI	Consultant
David McColl	P.Eng	Otis Canada
Dean McLellan	CET,CEIS, EDM-F	TSSA
Richard McLonis	CIH,CSP,CIE	Marsh Risk Consulting
Rob Murphy		Garaventa Lift
Vince Robibero	P.Eng	Schindler
Jim Runyan	QEI	NAESA International
Marcus Tevyaw	CEI, CET, EDM-A	MHT Codes & Consulting Specialists